It is currently Sun Aug 20, 2017 6:35 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Wed Nov 24, 2010 5:51 pm 
Offline
New Poster
New Poster

Joined: Wed Nov 24, 2010 5:39 pm
Posts: 2
Hi All, I'm new to this forum and would welcome any feedback to this question:

I began taking the 5mg suboxone 7 day patch and could feel the affects of it right away, mild, but still I could feel it working on my chronic pain. I'm a drug addict, got addicted to percocet/fentanyal patch while awaiting neck surgery (bedridden 13 months post-surgery). I got off percocet over one year ago, and the fentanyal patch 7 1/2months ago. I've been on tylenol 3 until one month ago as it killed my stomach and wasn't effective. I have work injuries to neck and both arms/shoulders etc., with pinched nerves at root post surgery. My doc started me on 5 mg patch and increased it to 10mg yesterday.

I'm so frustrated because a) patch hardly sticks..lost one already, restuck with special tape, and you can't use same site for 3 weeks. I put a patch on yesterday and felt no effect whatsoever, waited 12 hours and took off, put on a new patch in different site (realized I put the patch on same upper arm as from one week ago). Still no effect.

I'm wondering if the patch is not very good and if I should go on the pill form? I called the pharmacy and they said nothing's wrong with this new batch. Or is it just me. Maybe my tolerance has greatly increased already. But why would I feel the 5mg working and not the 10mg? Concerned it's my addiction kicking in and wanting to get high..which as an addict I always like, wrongly, but truthfully, the initial feeling of drowsiness...this time nothing so I wonder if it's not working and I should go to pill form?

Thanks for your thoughts and responses. Have a great day.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Nov 24, 2010 6:46 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi Sally and welcome. Many (most) people on suboxone don't feel a thing when they take it. This is because at levels above the ceiling your opiate receptors are saturated all the time (plus by taking it daily or in a patch like you are, there's the stacking effect). I would say that at 5 mg you were not at the ceiling. What that means is that your receptors were not always saturated and thus you felt the dose. At levels below the ceiling, suboxone acts like a full agonist (regular pain pill). The ceiling is generally thought to be at around 4 mg, but for you it might be more like 5 mg. That's what I think is going on.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group